Q. Does blood in stool occur due to diverticulitis?

Answered by
Dr. Babu Lal Meena
and medically reviewed by iCliniq medical review team.

Hi doctor,

I am a 21-year-old male, and I was suffering from inflammatory bowel disease (IBD) before a year. After taking medications, my condition got better. So I stopped taking medicines, and I took Pantop-D (Pantoprazole) only for the gas relief. Before a month, I developed a fungal infection in my groin area, and the doctor prescribed me Itraconazole 200 mg. When I started taking medicine, my stools became hard, and I developed constipation. But I have not stopped taking it. Before five days, my problem got worse, and I stopped taking Itraconazole.

Now, I have diarrhea with blood in the stool. There is bloating (gas) in the abdomen. Sometimes I have pain on the left side of the lower abdomen. I have a feeling of nausea. I am currently taking Pantop-D (Pantoprazole), Metrogyl (Metronidazole) 400 mg (started taking today only) and high fiber diet. I have a few questions. Does blood in the stool occur due to diverticulitis? Does taking Pantoprazole show any side effects on diverticulitis? Can I take ORS or electoral for rehydration? Please suggest your advice.

Do you have a question on Blood In Stools or Pantoprazole?

Ask a Doctor Now

Dr. Babu Lal Meena

MD PEDIATRICS PGIMER, CHANDIGARH., MBBS DR. S.N.M.C JODHPUR., PDCC PEDIATRIC HEPATOLOGY
Child Health Medical Gastroenterology Paediatrics

Hi,

Welcome to icliniq.com.

There are two causes for the blood in the stool. The reason can be due to infection and reactivation of inflammatory bowel disease. In such condition, we should treat the infection first. The common infection seen is bacterial, sometimes viral infection may also occur like CMV (cytomegalovirus). It is diagnosed by colonoscopy guided with biopsy examination. If there is no infection, then we have to take a biopsy for IBD activity, and we can increase the immune suppression. I think you are not taking immune suppression medications. Uncontrolled IBD has a poor prognosis, and the risk of complications is very high.

I will suggest a course of IV antibiotics in the form of Ceftriaxone and Metronidazole. You can take ORS (oral rehydration solution) for rehydration. You can take Pantoprazole. Diarrhea occurs due to infection or due to worsening of IBD. So it needs treatment. You need endoscopy for evaluation. You need to do CBC (complete blood count), LFT (liver function tests), CRP (C-reactive protein), fecal calprotectin. You need to do stool routine and culture examination.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat

Related Questions & Answers


What causes blood and mucous in stools?
Query: Hello doctor, I am a 22 year old female. My height is 5 feet and 6 inches, and I weigh 60 kg. A few days back, after dinner, I passed stools and while flushing, I found the stool to have mucous and blood. When I attempted to clean the anal region after defecating, I found all three tips of my finge...  Read Full »
Dr. Anshul Varshney
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Following are the possibilities according to your complaints: Acute dysentery. Piles (hemorrhoids). Inflammatory Bowel Disease. You need to consult a doctor for physical examination. You will need proctoscopy (medical examination of the anal cavity with a thin t...  Read Full »
 
Is Pantoprazole allergy something to be concerned about?
Query: Hello doctor, I had indigestion problems last month and I was given a Pan 40 injection in a 24/7 hospital in my locality. The moment I was given the injection, my body developed rashes, redness, and itching. My doctor immediately gave Avil injection after which rashes and redness subsided. Two days...  Read Full »
Dr. Salah Saad Shoman
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. I have gone through your question and I understand your concerns but yes Pantoprazole allergy is a permanent condition that you will need to report to any doctor you visit before prescribing medications. Also, this allergy is nothing to worry about as long as you av...  Read Full »
 
Taking Pantoprazole for GERD. Is any drug interactions between Pantoprazole and Voltaren?
Query: Hello doctor, I am on 40 mg Pantoprazole twice a day for GERD. I just took 50 mg Voltaren for a bad back and I am worried sick. I checked online and it said no drug interactions. I have not yet taken my nightly dose of Pantoprazole, should I not take it?  Read Full »
Dr. Ashaq Hussain Parrey
Rheumatologist

Answer: Hello, Welcome to icliniq.com. I went through your query. There are no drug interactions between Pantoprozole and Diclofenac (Voltaren). In fact, anyone who takes painkillers like Diclofenac has to take Pantoprazole to prevent Diclofenac-induced gastritis. So, relax and take the regular dose of Pa...  Read Full »
 
Popular

Popular

Ask your health query to a doctor online?

Ask a Doctor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee: